Alert archive / California / Frost Advisories in 2011
Frost Advisory 11, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Nov 3, 2011, 2:56 PM PDT. It took effect at Nov 4, 2011, 3:00 AM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2011, 2:56 PM PDT (21:56 UTC)
- In effect from
- Nov 4, 2011, 3:00 AM PDT
- Expired
- Nov 4, 2011, 8:00 AM PDT
- In force
- 5 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
842 WWUS76 KEKA 032156 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 256 PM PDT THU NOV 3 2011 CAZ001-002-041100- /O.NEW.KEKA.FR.Y.0011.111104T1000Z-111104T1500Z/ REDWOOD COAST-MENDOCINO COAST- 256 PM PDT THU NOV 3 2011 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT FRIDAY. * A COLD AIR MASS ALONG WITH PARTIALLY CLEARING SKIES LATE TONIGHT THROUGH EARLY FRIDAY MORNING WILL CAUSE TEMPERATURES TO FALL INTO THE LOWER TO MID 30S. TEMPERATURES THIS COLD WILL LIKELY LEAD TO THE FORMATION OF FROST. * A FEW VALLEY LOCATIONS MAY FALL TO 32 DEGREES OR BELOW FOR A FEW HOURS EARLY FRIDAY MORNING. * FROST SENSITIVE CROPS AND OTHER OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
878 WWUS76 KEKA 041025 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 325 AM PDT FRI NOV 4 2011 CAZ001-002-041500- /O.CON.KEKA.FR.Y.0011.000000T0000Z-111104T1500Z/ REDWOOD COAST-MENDOCINO COAST- 325 AM PDT FRI NOV 4 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * A COLD AIR MASS ALONG WITH PARTIALLY CLEARING SKIES EARLY THIS MORNING WILL CAUSE TEMPERATURES TO FALL INTO THE LOWER TO MID 30S. TEMPERATURES THIS COLD WILL LIKELY LEAD TO THE FORMATION OF FROST. * A FEW VALLEY LOCATIONS MAY FALL TO 32 DEGREES OR BELOW FOR A FEW HOURS EARLY FRIDAY MORNING. * FROST SENSITIVE CROPS AND OTHER OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Nov 3, 4:28 AM PDT, 10 hours 28 minutes earlier.
Area forecast discussion, Nov 3, 4:28 AM PDT, 10 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 428 AM PDT THU NOV 3 2011 .SYNOPSIS...A NARROW COLD FRONT WILL PRODUCE LIGHT RAIN AS IT MOVES ACROSS THE REGION THIS MORNING. COLD AIR ALOFT WILL THEN SPREAD INTO THE AREA LATER THIS MORNING...GENERATING RAIN AND SNOW SHOWERS WITH ISOLATED THUNDERSTORMS POSSIBLE NEAR THE COAST. SHOWERS WILL DIMINISH FRI BEFORE ANOTHER COLD UPPER TROUGH BRINGS PRECIPITATION THIS WEEKEND. && .DISCUSSION...A NARROW FRONTAL BAND MOVG ACROSS THE REGION WITH -RA EARLY THIS MORNING. STRATIFORM PRECIP WILL TRANSITION TO CONVECTIVE SHOWERS IN THE WAKE OF THE FRONT WITH BROAD AREA OF OPEN CELL CU EVIDENT IN SAT IMAGERY. BACK END OF FRONTAL BAND WILL MOVE ONSHORE THIS MORNING WITH -RA DIMINISHING ALONG THE REDWOOD COAST BY MID MORNING AND ACROSS THE MENDO COAST BY LATE MORNING. A BRIEF BREAK IN PRECIP BEHIND THE FRONT BEFORE SHOWERS BECOME LIKELY THIS AFTERNOON AS THE UPPER LOW APPROACHES THE REGION. RELATIVELY WARM TEMPS OVER THE WATERS COMBINED WITH COLD AIR ALOFT WILL RESULT IN ISOLD TSTMS OVER THE WATERS AND ALONG THE COAST THIS AFTERNOON AND EVENING. NOT MUCH PRECIP EXPECTED WITH THIS SYSTEM WITH QPF TOTALS AROUND .25-.5 INCHES IN DEL NORTE COUNTY TO AROUND .10 INCHES IN SRN MENDO AND ERN TRINITY COUNTIES. THE MAIN IMPACT FROM THIS SYSTEM WILL BE THE DRAMATIC COOLING AND LOWERING SNOW LEVELS. SNOW LEVELS BETWEEN 6-8KFT EARLY THIS MORNING WILL LOWER TO 4KFT THIS AFTERNOON AND TO 3KFT TONIGHT. MAJORITY OF PRECIP WILL PASS BEFORE SNOW LEVELS LOWER...BUT ACCUMULATIONS UP TO 2 INCHES ARE POSSIBLE ABOVE 4KFT AS SHOWERS PASS ACROSS THE REGION. SHOWERS WILL DIMINISH OVERNIGHT WITH A FEW SHOWERS LINGERING INTO FRI MORNING ALONG THE REDWOOD COAST THE HIGHER TERRAIN OF THE INTERIOR. FROST MAY BE A CONCERN FOR COASTAL ZONES FRI MORNING...BUT WILL DEPEND GREATLY ON AMOUNT OF CLOUDY COVER. CURRENT THINKING IS COLD AIR STRATO CU WILL MAINTAIN MOSTLY CLOUDY SKIES OVERNIGHT INHIBITING FROST FORMATION. A SHORTWAVE RIDGE WILL PROVIDE A BREAK IN THE PRECIP AND CLEARING SKIES FRI BEFORE ANOTHER STORM SYSTEM AFFECTS THE REGION SAT INTO SUN. MODELS CONTINUE TO FCST MORE MOISTURE WITH THIS SYSTEM WITH QPF AROUND .75-1.0 INCHES OVER DEL NORTE TO .25-.5 INCHES IN MENDO COUNTY. THIS STORM WILL HAVE A BIGGER IMPACT AS COLD AIR WILL ALREADY BE IN PLACE. SNOW ACCUMULATIONS OF 2-4 INCHES EXPECTED ABOVE 3KFT WITH LIGHT ACCUMULATIONS POSSIBLE DOWN TO THE VALLEY FLOORS IN EASTERN TRINITY COUNTY. SHOWERS WILL DIMINISH THROUGH THE DAY SUN WITH ANOTHER SHORTWAVE RIDGE EXPECTED NEXT MON. MODEL SOLUTIONS DIVERGE SIGNIFICANTLY BEYOND MON AS ANOTHER TROUGH DEEPENS OVER THE E PAC AND CUTS OFF FROM UPPER FLOW. EXPECT GREATEST PRECIP CHCS BY THE MIDDLE OF NEXT WEEK AS THIS UPPER LOW PASSES OFFSHORE THEN GRADUALLY DECREASED POPS FOR THE LATTER HALF OF NEXT WEEK AS GFS AND ECMWF FCST A CUT OFF LOW OFF THE SOCAL COAST. && .AVIATION...A FRONT IS PASSING THROUGH NORTHWEST CA THIS MORNING. 1130Z RADAR SHOWS A RAIN BAND MOVING INLAND. CONDITIONS AT THE COASTAL AIRPORTS VARIED FROM VFR TO LIFR IN THE HEAVIER SHOWERS WITHIN THIS RAIN BAND. FLUCTUATIONS IN THESE CONDITIONS MAY CONTINUE FOR THE NEXT FEW HOURS. CONDITIONS SHOULD BEGIN TO IMPROVE LATER TODAY AS THE FRONT MOVES INLAND. HOWEVER...ISOLATED THUNDERSTORMS WILL BE POSSIBLE INTO TONIGHT ALONG THE COAST. && .MARINE...A FRONT IS PASSING THROUGH THIS MORNING. WINDS HAVE GENERALLY SHIFTED TO THE NW AND REMAIN LIGHT. THE LIGHT WINDS WILL CONTINUE TODAY DUE TO A WEAK PRESSURE GRADIENT. ISOLATED THUNDERSTORMS ARE POSSIBLE BEHIND THE FRONT INTO TONIGHT. ADDITIONALLY, A NW SWELL WILL BUILD THIS EVENING. THIS SWELL WILL PEAK NEAR 15 FT EARLY FRIDAY MORNING AND THEN SUBSIDE INTO SATURDAY. HAVE ADJUSTED THE SCA TIMING TO MESH BETTER WITH THE CURRENT FORECAST. A SIMILAR SWELL IS EXPECTED LATE SATURDAY INTO EARLY NEXT WEEK. && .EKA WATCHES/WARNINGS/ADVISORIES... SCA FROM 9 PM THIS EVENING TO 3 PM PDT SAT FOR PZZ450-455. SCA FROM 6 PM PDT THIS EVENING TO 2 AM PST TUE FOR PZZ470-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
Hazardous weather outlook, Nov 3, 4:40 AM PDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 440 AM PDT THU NOV 3 2011 CAZ001-002-041145- REDWOOD COAST-MENDOCINO COAST- 440 AM PDT THU NOV 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. RAIN WILL TRANSITION TO SHOWERS THIS MORNING WITH ISOLATED THUNDERSTORMS AND SMALL HAIL POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER STORM SYSTEM WILL AFFECT THE NORTH COAST THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-004-076-041145- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 440 AM PDT THU NOV 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. RAIN WILL TRANSITION TO SHOWERS LATE THIS MORNING. SNOW LEVELS WILL FALL TO 3000-4000 FT BY THIS AFTERNOON WITH ACCUMULATIONS UP TO 2 INCHES EXPECTED ABOVE 4000 FT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER STORM SYSTEM WILL BRING MORE RAIN AND SNOW TO NORTHWEST CALIFORNIA THIS WEEKEND. SNOW ACCUMULATIONS OF 2-4 INCHES EXPECTED ABOVE 3000 FT WITH THIS STORM. ADDITIONALLY...LIGHT ACCUMULATIONS WILL BE POSSIBLE DOWN TO THE VALLEY FLOORS .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 9:04 PM PDT | Small Craft Advisory | EKA | 5 days |
Nearby
Frost Advisories in California, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.